Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Ativan dependency


[mo...]

Recommended Posts

I was prescribed 2mg of ativan for anxiety 5 years ago. My dosage was upped to 4mg after 2 years. I have tried to get off before but couldn't handle withdrawal while working. I have been experiencing chronic migraines for 3 years and been in a downward spiral. I've finally reached the point where I have to quit my job due to migraines. I am on a journey to mend my body and mind. Part of that journey will be getting off ativan. I have decreased my dose from 4mg to 3mg and feel like crap. I am here to learn how to do this withdrawal thing right because I have to succeed!
Link to comment
Share on other sites

Hi motionpicturesoundtrack :hug: and Welcome to Benzobuddies

 

We are glad you joined our community.  Well done to you for trying to reduce your dose.  Slow and careful is the way to go with benzodiazepines.  You'll find plenty of information and support on the forum, to help you on your journey to be free.  Our members have gone through all aspects of withdrawal, and understand what you're going through.  Please feel free to post questions so members can respond.

 

The generally accepted taper rate is 5-10%, every 10 to 14 days.  The rate can be adjusted to meet your needs.  Tapering slowly can help to keep any withdrawal symptoms manageable.  I suggest you familiarise yourself with ashtons manual, it’s a great resource about benzodiazepines. It helps us understand why we feel the way we do.

 

Here are a few links to some resources:

 

The Ashton Manual

 

Planning Your Withdrawal(TaperPlans)

 

You might also like to post to this support group, 

 

Ativan Tapering Support Thread

 

If you would like to add a signature  (history of medication/doses etc). It will help members give you relevant advice. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Getting off of Ativan is difficult but doable.  I’ve been off for six months now and feel a lot better. 

 

Take your time and go slow.  Prepare now for when you jump.  Learn how to cope with the inevitable withdrawal symptoms.

 

Have you talked to a doctor about your migraines? 

 

I like that you realize that you need to mend your mind too.  I did a lot of therapy before I started tapering and I believe it was key to my success in coming off of these drugs.

 

Good luck to you as you begin this journey!

Link to comment
Share on other sites

Welcome! Very glad you're here! This group has been the most helpful tool in my toolbox, and I hope you're able to put it to good use, as well!
Link to comment
Share on other sites

You came to the right place.  I don't know what I would have done without Benzo Buddies.

 

I am currently tapering off Ativan and it is definitely doable.  Not easy but this is a great place for support and guidance.

 

Let us know how we can help

 

JuJuBi

 

 

Link to comment
Share on other sites

×
×
  • Create New...